MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7500B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0401.Patient problem code: f26.
 
Event or Problem Description
It was reported: customer received kit with defective issue; no pt harm.Event description states: access tip end of the bottle line cracked and was stuck to the catheter end coming out of pt wall.Grandaughter was able to remove it with tweezers successfully and open a new bottle to drain.Are they able to drain successfully with the new bottle? yes.Was the clamp properly closed until after the plunger was pressed? na.Where is the catheter located? chest.Is there a photo or sample available showing the reported issue? no.What was the impact to the patient? no.Was there any sounds or hissing? na.How where the bottles stored before use? in box they come in.Was the access tip that was cracked issue identified before use or did they observe the cracked access tip after removal with the tweezers? - the crack was observed after it was removed with the tweezers.Total occurrences are 2- could you please provide further information about 2 occurrences? were there two separate events involved? specify the product failure.- i believe there was miscommunication, customer stated it happened once, but because this issue occurred there was no suction.Reported issue "access tip end of the bottle line cracked and was stuck to the catheter end coming out of pt wall " observed on one access tip or two separate access tip? one was the access tip of the drainage line broken off in valve of the catheter? yes and she had to use the tweezers to remove it from the valve of the catheter.Was there leakage noticed to the access tip and the patient valve - no.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001519033 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18951323
Report Number9680904-2024-00002
Device Sequence Number12739203
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/09/2025
Device Catalogue Number50-7500B
Device Lot Number0001519033
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown